Flood, Jackson
- When
- November 29, 5:30 AM EST to November 30, 11:59 PM EST
- Where
- Jackson forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 38.906, -86.037 (the zone’s center; the record gives no point)
Heavy rain from the 24th through the 30th caused minor to moderate flooding along the East Fork of the White River at Seymour. The river reached 16 feet (flood stage is 12 feet) by the end of the month not quite at crest.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS IND wrote it up.
Heavy rain from the 24th through the 30th caused minor to moderate flooding along the East Fork of the White River at Seymour. The river reached 16 feet (flood stage is 12 feet) by the end of the month not quite at crest. Many county roads in the flood plain were closed. Much agricultural bottomland was flooded and many cabins along the river were isolated.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before the first event at Nov 29, 3:00 AM EST, 2 hours 30 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 300 AM EST THU NOV 29 2001 MAIN FORECAST PROBLEM THIS MORNING IS HOW HEAVY RAINFALL WILL BE NEXT 24 HOURS AND WHETHER OR NOT FLOOD WATCH IS NECESSARY. ALSO IS THE CONSIDERATION OF WHETHER OR NOT THUNDERSTORMS WILL BE PRESENT TONIGHT AND OVER WHAT AREAS. MAIN UPPER CIRCULATION IS CURRENTLY CENTERED OVER SOUTHCENTRAL TEXAS AND MODELS IN MORE AGREEMENT IN TRACK THIS MORNING AS IT KICKS OUT ENE THEN NE TONIGHT. OVERALL TRACK IS FOR CENTER TO REACH THE NORTHERN KENTUCKY/SOUTHERN OHIO AREA BY 12Z FRIDAY MORNING. FOR TODAY AND INTO TONIGHT IS FOR AN EXTENSIVE SWATH OF HIGH RH FROM THE LOWER MISSISSIPPI VALLEY NORTHEAST ACROSS THE STATE. FOUS PRECIPITATION AMOUNTS ARE QUITE IMPRESSIVE NEXT 24 HOURS WITH AMOUNT OF 1 TO 2 INCHES OVER THE SOUTHEAST HALF OF THE CWA. AMOUNTS DECREASE RAPIDLY NEAR LAF AND ESPECIALLY SO FOR LAF TO CHI. DAY 1 EXCESSIVE RAINFALL OUTLOOK COVERS THE SOUTHEAST HALF OF THE CWA AND DECIDED TO GO WITH FLOOD WATCH THIS AFTERNOON AND TONIGHT. EMBEDDED MODERATE THUNDERSTORMS BY LATE EVENING AND OVERNIGHT ALSO POSE POTENTIAL OF HEAVY RAINFALL MAINLY SOUTHEASTERN AREAS. RAIN WILL BE DIMINISHING RAPIDLY BY FROM THE SOUTHWEST TO THE NORTHEAST AFTER DAYBREAK FRIDAY MORNING BUT KEPT A MENTION OF CHANCE OF MORNING SHOWERS SOUTH AND SHOWERS LIKELY NORTH IN THE MORNING. NO BIG CONFLICT BETWEEN MOS GUIDANCE TEMPERATURES. .IND...FLOOD WATCH SOUTHEAST HALF OF THE CWA THIS AFTERNOON AND TONIGHT RPG
INZ021-028>031-035>049-051>057-060>065-067>072-291300- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 510 AM EST THU NOV 29 2001 ...FLOOD WATCH THIS AFTERNOON AND TONIGHT OVER THE SOUTHEAST HALF OF CENTRAL INDIANA... RAIN WILL CONTINUE ACROSS CENTRAL INDIANA TODAY AND TONIGHT WITH PERIODS OF HEAVY RAIN EXPECTED THIS AFTERNOON AND TONIGHT...ESPECIALLY SOUTHEAST OF A MUNCIE TO INDIANAPOLIS TO VINCENNES LINE. ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE WHICH WILL CAUSE PONDING OF WATER IN LOW LYING AREAS. RAPID RUNOFF OF THIS ADDITIONAL RAIN WILL CAUSE CULVERTS ALONG ROADWAYS TO FILL AND STREAM LEVELS TO RISE. PONDING OF WATER ON SOME ROADWAYS IS ALSO POSSIBLE. THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND TONIGHT BUT SHOULD REMAIN BELOW SEVERE LIMITS. SPOTTER ACTIVATION IS NOT EXPECTED TODAY OR TONIGHT.
The national radar mosaic for the moment the first event began.
1 flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Indiana in 2001Every state in 2001This day in weather historyWarnings in Indiana, November 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5272284.